Ready for Recovery?
A better future is within reach. Call now to get help.
WE’RE OPEN EVERYDAY 24/7
GET HELP NOW
FREE & CONFIDENTIAL
Clonazepam, otherwise known as Klonopin, is a benzodiazepine drug meant to treat the symptoms of insomnia or other sleep disorders. Due to its chemistry, it can also treat anxiety. In the United States today, there are more than 50 million prescriptions written for benzodiazepines each year, with Klonopin accounting for a significant amount.
Unfortunately, benzodiazepines contain similar characteristics to barbiturates and have a high risk of misuse and abuse. Many people abuse drugs like Klonopin, which can lead to potentially deadly consequences. Klonopin addiction can cause severe problems in your everyday life, and knowing the signs may help you avoid that route.
Familiarizing yourself with the signs of Klonopin abuse and addiction can be challenging, especially if someone is in the earliest stages of their addiction. What may seem like a clear pattern of addiction often goes unnoticed at this time, as the abnormalities of addiction will not appear all at once.
Despite the well-documented dangers associated with benzo abuse, Klonopin may be perceived safe because a doctor prescribes it. Someone engaging in Klonopin misuse may not be aware they are progressing toward addiction. Knowing these signs early on can save you from developing an addiction or overdosing.
The most common side-effects that will serve as signs of growing dependence include:
When a person progresses from abusing Klonopin to needing it, they will lose control over their use and will compulsively seek out the substance. At this stage, they will prioritize their lives around obtaining the drug and will continue using despite adverse consequences, which include deteriorating relationships, job loss, or legal problems.
Other signs of Klonopin addiction include:
If you observe these signs in someone you love, it’s crucial that you seek professional addiction treatment immediately. Addiction is a progressive disease that will destroy your life when left untreated.
Since Klonopin withdrawal presents so many life-threatening risks, the first step is to check yourself into a medical detox facility, where you will be under the supervision of a professional detox team. Detox will clear out every trace of the drug in your system, as well as accompanying toxins that may be present in your body.
The withdrawal symptoms associated with Klonopin, as we’ve mentioned above, can be severe without the aid of treatment – these may include seizures, psychosis, hallucinations, and delirium tremens (DTs).
You will be provided medication that will prevent you from developing these symptoms.
Once you complete detox, you will enter the next level of care – this could mean residential treatment, where you will live on-site for an undetermined amount of time, or an outpatient facility that will provide therapy and let you return home afterward.
No matter the path, it’s crucial to get the help that you need to treat the disease of addiction.